Scruff - I had bad symtoms for over a year then they did subside. Now whether that's because your body gets used to it or whether they really do subside I suppose no-one will ever know. Anyway, I thought you'd like to know I'm on year 6 now and the SEs are certainly better than they were for Yr 1. The Tamox for me, allegedly (statistics huh!) reduces my risk by 10% and, personally for me, that's a very important 10%. We all have to balance our quality of life with our future risk and it's a very difficult decision to make - good luck with yours.
To everyone else, re. cramp in feet - I've also found that keeping my feet warm also prevents cramp. I'm much more likely to get cramp if my feet are cold so, unfortunately, driving along in sandals with the blissful aircon blowing downwards in my car is not an option!
I have been on T for one year and have been having hot flushes (then cold to my bones), sore ankles and knees, tingling/numb fingers when I sleep and the dreaded muscle cramps. As well, I am always fatigued/tired. Have decided, on my dr.'s suggestion, to take a month "holiday" from T.
However, I am seriously considering NOT continuing with T. I need to investigate a bit more, but with all its side effects and potentially dangerous (rare) side effects, I need to have some quality of life. From what my dr. said last time I met with him, the T is only adding about 6% benefit to stopping C returning.
Been on Tamoxifen for 13 months. Put on over a stone and find it hard to lose any weight. Get the joint pain, specially in the ankles (burning sensation/aching) and of course the hot flushes (also cold spells). Also had the cramping you mention; something I've never experienced before. I went to see my cancer dr. yesterday and he said I could take a one-month break from Tamoxifen to see if it would kick-start my tolerance or something. Anyway, we also discussed its benefit/potential for preventing a breast cancer recurrence. I was shocked to learn that for my diagnosis, etc. that Tamoxifen only improves my potential for a recurrence of breast cancer by 6%.
His suggestion was that I could even consider stopping it since it was causing so many side effects and affecting my quality of life. Course, Tamoxifen is only for breast cancer/estrogen related. So it won't stop it from spreading elsewhere, if that's my fate, so to speak.
If I keep taking it, his advice was to prescribe Effexor (an antidepressant), which apparently has a side effect of lessening hot flashes. I'm not a tablet taker to begin with, so the thought of taking meds for another med isn't appealing.
Right now I'm seriously considering stopping Tamoxifen. I hope you cope with it okay, but nothing has got better for me in my year or so on it.
This is the first time i have heard bruises mentioned. I often just find bruises but can't remember banging myself.
Regarding the Cramps. I know that Tonic water can be really helpful. It contains Quinine which is prescribed in tablet form for Renal Patients who often have an electrolyte inbalance.
Take Care Gilly x
I had to reply when I saw your post as oddly Ive noticed a few small bruises on my thighs as well ? how very bizarre I wonder if it is the Tamoxifen , foot cramps are a nightmare especially when your driving !!
I'm now in Yr 6 of taking Tamox and started gettng really bad cramps in my feet and lower legs about 2.5 years ago. My Onc's advice was to drink a glass of tonic water a day (with gin if you fancy it!!). I've been doing this for about a year now (without the gin I hasten to say!) and it really works. If I go a day without my tonic water I get cramps.
Thank you all for taking the time to reply. I know there is no answer but it's reassuring to hear I'm not alone.
I got leg cramp so bad last night I was limping today!
I have been on Tam since August 2012, I get th emost dreadful leg/calf cramps too they are so severe at times I got panicky and wentr to Drs for fear of a clot ! I believe a lot of ladies get them to different degrees, only tip I can give is not to cross your legs in bed/sitting down and if you get a chance put legs up on stool/pouffe when relaxing, Tam is a wonder drug but it sure has some delightful side effects !!
Good luck x
I'm sorry to read your experiencing these problems. Whilst you wait for the other users to reply with their experiences you might find it useful to have a look at the BCC publication on tamoxifen, it contains a section about side effects. If you would like to order a copy or read this on line just use the following link:-
I hope you find it helpful.
Best wishes Sam, Facilitator
I have been taking Tamoxifen since Sept last year and thought I was getting off lightly with the side effects. I have some joint pain, particularly to my ankles and hot flushes but apart from this I have been ok. However for the last 3 nights I have had the most horrendous cramp to both my calf muscles-so severe it's woken me up. I think it is probably the Tamoxifen (though I'm also on Herceptin so it may be this) but wonder if anyone else has experienced this. Any advice would be welcomed. Thank you all